Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 15, 2005, 7:44 PM CDT for Dent County, Shannon County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 15, 2005, 8:25 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 160044
SVRSGF
MOC065-203-160130-
/O.NEW.KSGF.SV.W.0207.050816T0044Z-050816T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.
DENT COUNTY IN CENTRAL MISSOURI.
* UNTIL 830 PM CDT.
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LICKING TO RAYMONDVILLE TO HOUSTON...AND MOVING EAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF DENT AND
NORTHWESTERN SHANNON COUNTIES...INCLUDING THE TOWNS OF MONTAUK...
DARIEN...JADWIN...AKERS...GLADDEN AND TURTLE.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3763 9181 3743 9171 3729 9165 3742 9121
3771 9115
$$
BROWNING2 follow-up statements
000
WWUS53 KSGF 160111
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT MON AUG 15 2005
MOC065-203-160130-
/O.CON.KSGF.SV.W.0207.000000T0000Z-050816T0130Z/
DENT MO-SHANNON MO-
810 PM CDT MON AUG 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SHANNON AND DENT
COUNTIES UNTIL 830 PM CDT...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LICKING TO 9 MILES EAST OF
RAYMONDVILLE...AND MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SALEM BY 830 PM CDT.
THE TOWNS OF MONTAUK...DARIEN...JADWIN...AKERS...GLADDEN AND TURTLE
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3763 9181 3743 9171 3729 9165 3742 9121
3771 9115
$$
BROWNING000
WWUS53 KSGF 160125
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 PM CDT MON AUG 15 2005
MOC065-203-160134-
/O.CAN.KSGF.SV.W.0207.000000T0000Z-050816T0130Z/
DENT MO-SHANNON MO-
824 PM CDT MON AUG 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR SHANNON AND DENT COUNTIES HAS
BEEN CANCELLED...
AT 822 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. WIND GUSTS UP TO 50
MPH ARE STILL POSSIBLE AS THE STORMS MOVE THROUGH EASTERN DENT
COUNTY THROUGH 900 PM.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3763 9181 3743 9171 3729 9165 3742 9121
3771 9115
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:57 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 15, 6:57 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 657 PM CDT MON AUG 15 2005 .DISCUSSION... TWO SHORT WAVES NOTED ON RADAR AND SATELLITE IMAGERY WERE LOCATED NEAR NEVADA MISSOURI AND SOUTHWEST OF OKLAHOMA CITY. BOTH WERE LIFTING TO THE NORTHEAST AT 25 MPH. IN ADDITION TO THE SHORT WAVES...RAINFALL WAS ENHANCED LOCALLY BY 85H BOUNDARY NORTH OF I-44...WEAK SURFACE REFLECTION WAS ALSO NOTED IN SOUTHEAST KANSAS PRIOR TO 1 PM. PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES HAS ENHANCED RAINFALL PRODUCTION WHICH MAY PROVIDE LOCALIZED FLOODING IN AREAS THAT HAVE HAD OVER 1-2 INCHES ACROSS SOUTHEAST KANSAS AND WEST/CENTRAL MISSOURI THE LAST FEW DAYS. SHORT TERM FORECAST WILL BE HIGHLY DEPENDENT UPON OVERALL MOVEMENT OF THE SHORT WAVES DURING THE NEXT 24 HOURS. NAM INITIALIZATION OF H8/H5 ACROSS THE SOUTHERN U.S. WAS TOO FAR OFF IN THE SHORT TERM FORECAST PERIOD TO USE FOR THE NEXT 24-36 HRS. HAVE BASED MY FORECAST ON GFS SOLUTION WITH REGIONAL RADAR/SATELLITE IMAGERY FOR THE FIRST 6-12 HOURS. FIRST SHORT WAVE ACROSS WEST CENTRAL/CENTRAL MISSOURI ALONG WITH H8 FRONTAL BOUNDARY ENHANCEMENT...WILL LIKELY KEEP CENTRAL MISSOURI IN GREATEST OVERALL LIFT IN THE SHORT TERM. AFTER 00Z...SHORT WAVE ACROSS CENTRAL OKLAHOMA WILL BE ENHANCING RAINFALL SOUTH OF I-44 THROUGH THE EVENING HOURS...BEFORE H8 FRONTAL BOUNDARY MOVES TO NEAR ARKANSAS BORDER BY SUNRISE. THIS BOUNDARY WILL RESULT IN LOCAL HIGH RAIN THREAT ALONG THE ARKANSAS BORDER THROUGH 18Z TUESDAY. GFS/NAM BOTH PUSH THE H8 BOUNDARY SOUTH BRINGING AN END TO THE RAIN ON WEDNESDAY. HAVE TRENDED TOWARD THIS SOLUTION...WITH ONLY LOW POPS CARRIED ACROSS SOUTH CENTRAL MISSOURI. JLT LONG RANGE...THURSDAY THROUGH SUNDAY MODELS GENERALLY AGREE WITH SLOWING NEXT NORTHERN STREAM WAVE...WITH FROPA ACROSS SGF CWA EXPECTED ON SATURDAY. WHILE MODELS REMAIN LESS THAN ENTHUSIASTIC WITH ISENTROPIC LIFT ASSOCIATED WITH RETURN FLOW...STRONG LOW LEVEL JET AROUND SUBTROPICAL RIDGE SHOULD LEAD TO ISOLATED TO SCATTERED TSRA INTO THE CENTRAL PLAINS...THUS HAVE RAISED POPS SLIGHTLY IN THE WEST THURSDAY NIGHT INTO FRIDAY. STILL ENOUGH QUESTIONS ON FRONT TO KEEP POPS FROM BEING MENTIONED WITH FROPA. RUNNELS .AVIATION... VORT MAX APPROACHING TSA IS ENHANCING CONVECTION IN NORTHEASTERN OK...AND EXPECT UVV TO SPREAD NEWD ALONG 850 MB FRONT...TOWARDS BOTH TAF SITES THIS EVENING. VISIBLE IMAGERY SHOWS AREA OF POST FRONTAL LOW CIGS FROM NEAR PARSONS KANSAS TO NEAR BOLIVAR IS NOT MAKING ANY PROGRESS SOUTHWARD. THINK THAT SURGE SOUTHWARD WILL OCCUR LATER TONIGHT AS VORT MAX NEAR TSA PASSES AND 850 MB FLOW BECOMES NORTHERLY. BROWNING && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 15, 1:01 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT MON AUG 15 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS AND SHOWERS WITH LOCALLY HEAVY DOWNPOURS AREAS AFFECTED AND TIMING: GREATEST CONCENTRATION FOR HEAVY RAIN IS ACROSS CENTRAL MISSOURI THROUGH LATE AFTERNOON. DISCUSSION: A WEATHER DISTURBANCE CREATED BY A CLUSTER OF THUNDERSTORMS OVER OKLAHOMA LAST NIGHT WILL BE THE FOCUS FOR ISOLATED POCKETS OF HEAVIER DOWNPOURS FROM JOPLIN NORTHEAST INTO THE LAKE OF THE OZARKS REGION. WHILE FLOODING IS NOT EXPECTED...LOCAL PONDING OF WATER IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE INTO TUESDAY...THOUGH NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Special weather statement, Aug 15, 2:45 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT MON AUG 15 2005 MOZ069-152045- CAMDEN- 245 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN COUNTY UNTIL 345 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF URBANA...OR 21 MILES WEST OF CAMDENTON...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR MACKS CREEK BY 315 PM CDT. CAMDENTON BY 345 PM CDT. OSAGE BEACH AND LAKE OF THE OZARKS BY 4 PM. WINDS AROUND 50 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. RUNNELS
Local storm report, Aug 15, 6:15 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT MON AUG 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG CAMDENTON 38.00N 92.75W
08/15/2005 CAMDEN MO PUBLIC
OAK TREE 16 TO 20 INCHES IN DIAMETER UPROOTED. RELAYED
BY BROADCAST MEDIA
0415 PM TSTM WND DMG CAMDENTON 38.00N 92.75W
08/15/2005 CAMDEN MO PUBLIC
SHED BLOWN INTO TREE. RELAYED BY BROADCAST MEDIA
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.